Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 161, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 17, 2009, 3:23 PM CDT for 7 counties in Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 3:23 PM CDT (20:23 UTC)
- Expired
- Aug 17, 2009, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cass County, IL, Logan County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 26 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 3:56 PM CDT | TSTM WND DMG | New Holland, IL | POWER LINE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 172023 SVRILX ILC017-107-125-129-137-167-179-172115- /O.NEW.KILX.SV.W.0161.090817T2023Z-090817T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT MON AUG 17 2009 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS... EASTERN MASON COUNTY IN CENTRAL ILLINOIS... MENARD COUNTY IN CENTRAL ILLINOIS... NORTHWESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS... SOUTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS... SOUTHEASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS... EXTREME NORTHEASTERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS... * UNTIL 415 PM CDT. * AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF EASTON TO 4 MILES WEST OF TALLULA...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF HAVANA TO 11 MILES EAST OF VIRGINIA...AND WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... TALLULA... EASTON... PETERSBURG... ATHENS... MASON CITY... GREENVIEW... SAN JOSE... GREEN VALLEY... OTHER LOCATIONS IN THIS WARNING INCLUDE...ASHLAND...DELAVAN... EMDEN...HARTSBURG...HOPEDALE AND MIDDLETOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4052 8931 4005 8940 3987 9004 4032 8996 TIME...MOT...LOC 2022Z 248DEG 23KT 4022 8995 3994 9001 $$ GOETSCH
3 follow-up statements
000
WWUS53 KILX 172039
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
339 PM CDT MON AUG 17 2009
ILC017-137-172049-
/O.CAN.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
MORGAN IL-CASS IL-
339 PM CDT MON AUG 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND EXTREME
NORTHEASTERN MORGAN COUNTIES IS CANCELLED...
LAT...LON 4005 8940 3993 8985 4014 8980 4036 8982
4045 8954 4052 8931
TIME...MOT...LOC 2039Z 248DEG 25KT 4033 8976 4010 8974
3995 8979
$$
ILC107-125-129-167-179-172115-
/O.CON.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
SANGAMON IL-MENARD IL-LOGAN IL-MASON IL-TAZEWELL IL-
339 PM CDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN TAZEWELL...EASTERN MASON...NORTHWESTERN LOGAN...EASTERN
MENARD AND EXTREME NORTHERN SANGAMON COUNTIES...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF GREEN VALLEY TO GREENVIEW TO
ATHENS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...SWEETWATER...MASON CITY...ATHENS...SAN
JOSE...GREEN VALLEY...NEW HOLLAND...MIDDLETOWN...DELAVAN...EMDEN AND
HARTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4005 8940 3993 8985 4014 8980 4036 8982
4045 8954 4052 8931
TIME...MOT...LOC 2039Z 248DEG 25KT 4033 8976 4010 8974
3995 8979
$$
GOETSCH000
WWUS53 KILX 172057
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
357 PM CDT MON AUG 17 2009
ILC107-125-129-167-179-172115-
/O.CON.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
SANGAMON IL-MENARD IL-LOGAN IL-MASON IL-TAZEWELL IL-
357 PM CDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN TAZEWELL...EASTERN MASON...NORTHWESTERN LOGAN...
NORTHEASTERN MENARD AND EXTREME NORTHERN SANGAMON COUNTIES...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SAN JOSE TO NEW HOLLAND TO 8 MILES SOUTH OF
MIDDLETOWN...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...DELAVAN...EMDEN...HARTSBURG...BROADWELL
AND HOPEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4005 8940 3998 8968 4015 8962 4040 8968
4045 8954 4052 8931
TIME...MOT...LOC 2057Z 248DEG 25KT 4034 8963 4015 8959
4000 8964
$$
GOETSCH000
WWUS53 KILX 172116
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
416 PM CDT MON AUG 17 2009
ILC107-125-129-167-179-172126-
/O.EXP.KILX.SV.W.0161.000000T0000Z-090817T2115Z/
SANGAMON IL-MENARD IL-LOGAN IL-MASON IL-TAZEWELL IL-
416 PM CDT MON AUG 17 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAZEWELL...EASTERN
MASON...NORTHWESTERN LOGAN...NORTHEASTERN MENARD AND EXTREME NORTHERN
SANGAMON COUNTIES EXPIRES AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4005 8940 3998 8968 4015 8962 4040 8968
4045 8954 4052 8931
TIME...MOT...LOC 2057Z 248DEG 25KT 4034 8963 4015 8959
4000 8964
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:55 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 17, 2:55 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT MON AUG 17 2009 .DISCUSSION... ISSUED 254 PM CDT MON AUG 17 2009 MAIN CONCERNS THIS PACKAGE CONTINUE TO FOCUS AROUND PCPN CHANCES NEXT 72-96HRS. MAIN ISSUE WITH THIS IS LOCATION OF WHERE PCPN WILL BE MOST LIKELY THROUGH THE PERIOD. NAM-WRF AND GFS SIMILAR OUT TO 48HRS BUT THEN DIFFER WITH SPEED OF THE NEXT FRONT EXPECTED TO COME THROUGH THE CWA ON THURSDAY. THE NAM IS THE SLOWER MODEL WITH THE REMAINDER ALL IN AGREEMENT. PREFER THE GFS/ECMWF FASTER SPEED WITH THIS NEXT SYSTEM. IN THE MID LEVELS THE MODELS LOOK VERY SIMILAR THROUGH THE PERIOD WITH DEEPENING AND SPEED OF THE TROF IN THE PLAINS. IN THE LONG TERM...ALL THE MODELS HAVE PATTERN CHANGING AS THE TROF DEEPENS AND THE LOW LIFTS TO THE NORTHEAST THROUGH THE PERIOD. BELIEVE THE OPERATIONAL ECMWF IS LITTLE OVERDONE AND TOO AMPLIFIED FOR LATER IN THE PERIOD. THEREFORE PREFER AN ENSEMBLE/GFS BLEND FOR THIS FORECAST. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CONVECTION ONGOING IN WESTERN IL WILL CONTINUE TO MOVE EASTWARD THROUGH THE EVENING. RADAR SIGNATURE AND TRENDS INDICATE THAT CONVECTION WILL NOT DIMINISH AND WILL MAINTAIN STRENGTH AS IT MOVES EAST. CONVECTION IN SRN HALF OF MO HAS COLDER TOPS AND WILL CONTINUE AS WELL INTO SOUTHERN HALF OF IL...INCLUDING SE CWA. BEST INSTABILITY/MOISTURE AND CONVERGENCE IS ALSO JUST AHEAD OF THE SYSTEM...SO BELIEVE SUPPORT IS THERE FOR LIKELY OR HIGHER POPS OVER GOOD PORTION OF THE CWA FOR THIS EVENING. THEN AS THIS BOUNDARY MOVES EAST AND SOUTHEAST...POPS SHOULD DIMINISH TO CHANCE CATEGORY. THIS FRONT WILL GET STALLED IN SOUTHERN IL AS IT BECOMES PARALLEL WITH THE FLOW SO WILL HAVE TO HAVE HIGHER POPS ALONG THE FRONT IN THE SOUTH THROUGH TOMORROW NIGHT. THEN AS THE UPPER LEVEL PATTERN CHANGES AND THE MID LEVEL LOW BEGINS TO DEVELOP IN THE NORTHERN PLAINS...A WAVE OR WARM FRONT WILL LIFT NORTHWARD THROUGH THE WESTERN PORTION OF THE CWA AND BRING ANOTHER ROUND OF CONVECTION FOR WED. THEN THE ASSOCIATED COLD FRONT WITH THIS SYSTEM WILL DROP DOWN AND I NOT THE AREA FOR WED NIGHT INTO THUR. DESPITE THE AREA BEING VERY CLOUDY THE NEXT COUPLE OF DAYS...THERE SHOULD BE PLENTY OF MOISTURE/INSTABILITY/DYNAMICS FOR THE POSSIBILITY OF STRONG STORMS WITH THE PASSAGE OF THIS FRONT ON THURSDAY. TIMING OF THE FRONT MAY BE LITTLE EARLY BUT MODERATE WIND DYNAMICS WILL MAKE THINGS SOMEWHAT FAVORABLE DURING THE PERIOD. THIS FRONT WILL THEN PUSH SOUTHEAST AND INTO THE OH RIVER VALLY BY THUR AFTERNOON/EVENING. EVEN WITH QUICKER SPEED OF FRONT OVER THE NAM-WRF...BELIEVE HANGING ONTO SOME CHC POPS IN THE SOUTHEAST HALF OF THE CWA IS WARRANTED FOR THUR NIGHT. LIKELY WILL JUST BE THUR EVENING BUT TOO EARLY TO GET CUTE WITH GRIDS AND WORDING. TEMP GUIDANCE LOOKS REASONABLE IN THE SHORT TERM AND DAYTIME TEMPS COULD BE WARM IN AREAS THAT HAVE SUNSHINE FOR A FEW HOURS. LONG TERM...FRIDAY THROUGH MONDAY EXTENDED PERIOD SHOULD BE DOMINATED BY NORTHWEST TYPE FLOW ALOFT AND HIGH PRSS BUILDING INTO THE AREA. WRAP-AROUND FROM THE UPPER LEVEL LOW COULD BRING SOME LIGHT SHOWERS TO THE AREA FRIDAY AND WILL HAVE 20PCT POPS FOR THE DAY...WHICH WILL NOT SHOW UP IN THE WORDING AT THIS TIME. DEPENDING ON HOW FAST THIS LOW LIFTS NORTHEAST...THERE COULD BE ADDITIONAL DAYTIME SHOWERS SAT AND SUN. FOR NOW...HAVE JUST INCREASED CLOUD COVER TO HANDLE AND WILL NOT ADD POPS JUST YET. TEMPS WILL BE COOLER WITH THE NORTHWESTERLY FLOW THROUGH THE PERIOD. MEX GUIDANCE LOOKS REASONABLE WITH THIS. AUTEN && .AVIATION... ISSUED 1233 PM CDT MON AUG 17 2009 MAIN CONCERNS FOR THIS TAF PERIOD INVOLVE THE FIRST 6-9 HOURS OF THE FORECAST. AREA OF SHOWERS AND THUNDERSTORMS IN MISSOURI IS PUSHING EASTWARD...AHEAD OF A SLOW MOVING COLD FRONT. TRIED TO TIME THE MVFR CONDITIONS TO A 3-4 HOUR PERIOD DUE TO LOWER VISIBILITIES AND CEILINGS. BULK OF SHOWERS/STORMS SHOULD BE EAST OF THE TAF SITES BY 00Z...BUT WILL LINGER NEAR KCMI FOR A COUPLE MORE HOURS. AFTERWARD...HAVE SOME CONCERNS FOR MVFR VISIBILITIES OVERNIGHT AS WINDS BECOME LIGHT. POTENTIAL EXISTS FOR ANOTHER ROUND OF SHOWERS/STORMS TUESDAY MORNING...BUT THIS IS CURRENTLY FORECAST BY THE MODELS TO REMAIN JUST SOUTH OF THE TAF SITES. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031- 036>038-040>043-047>051. &&
Hazardous weather outlook, Aug 17, 3:21 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT MON AUG 17 2009 ILZ027>031-036>038-181200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 321 PM CDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL ILLINOIS THROUGH TONIGHT...AS A SLOW MOVING FRONTAL BOUNDARY PUSHES INTO THE REGION. SOME OF THE EVENING STORMS MAY PRODUCE STRONG WIND GUSTS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLOW MOVING FRONTAL BOUNDARY AND A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO BRING PERIODIC CHANCES OF THUNDERSTORMS TO THE REGION FROM TUESDAY INTO THURSDAY. SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ILZ040>057-061>063-066>068-071>073-181200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 321 PM CDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORM CHANCES WILL CONTINUE INTO TONIGHT...AS A SLOW MOVING FRONTAL BOUNDARY PUSHES INTO THE REGION. SOME OF THE STORMS THIS EVENING MAY PRODUCE DAMAGING WIND GUSTS...AND HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLOW MOVING FRONTAL BOUNDARY AND A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO BRING PERIODIC CHANCES OF THUNDERSTORMS TO THE REGION FROM TUESDAY INTO THURSDAY. SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. GEELHART
In the hours before
Local storm report, Aug 17, 10:36 AM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SW ATHENS 39.94N 89.75W
08/17/2009 M1.54 INCH MENARD IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 N ATHENS 39.99N 89.72W
08/17/2009 M1.74 INCH MENARD IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
08/17/2009 M1.90 INCH MORGAN IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN LEWISTOWN 40.40N 90.16W
08/17/2009 M1.58 INCH FULTON IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN MARIETTA 40.50N 90.39W
08/17/2009 M2.10 INCH FULTON IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
08/17/2009 M2.53 INCH MENARD IL CO-OP OBSERVER
24-HOUR TOTAL
0700 AM HEAVY RAIN WINCHESTER 39.63N 90.46W
08/17/2009 M3.02 INCH SCOTT IL CO-OP OBSERVER
24-HOUR TOTAL
0200 AM HEAVY RAIN BROADLANDS 39.91N 88.00W
08/17/2009 M2.81 INCH CHAMPAIGN IL MESONET
COCORAHS REPORT
0800 AM HEAVY RAIN 3 SW EMDEN 40.27N 89.53W
08/17/2009 M2.04 INCH LOGAN IL MESONET
24-HOUR TOTAL. COCORAHS REPORT
0900 AM HEAVY RAIN 5 NW ATLANTA 40.31N 89.30W
08/17/2009 M2.00 INCH LOGAN IL MESONET
COCORAHS REPORT
0600 AM HEAVY RAIN MURRAYVILLE 39.58N 90.25W
08/17/2009 M1.91 INCH MORGAN IL MESONET
COCORAHS REPORT
0630 AM HEAVY RAIN WAVERLY 39.59N 89.95W
08/17/2009 M1.55 INCH MORGAN IL MESONET
COCORAHS REPORT
&&
GEELHARTSpecial weather statement, Aug 17, 2:49 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT MON AUG 17 2009
ILZ036-040-041-047-048-172030-
CASS-FULTON-MASON-MENARD-SCHUYLER-
249 PM CDT MON AUG 17 2009
...SIGNIFICANT WEATHER ALERT FOR CASS...NORTHWESTERN MENARD...
SOUTHEASTERN SCHUYLER...SOUTHWESTERN FULTON AND SOUTHWESTERN MASON
COUNTIES UNTIL 330 PM CDT...
AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARDSTOWN...MOVING NORTHEAST AT 30 MPH.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA...
BROWNING...
CHANDLERVILLE...
BATH...
KILBOURNE...
OTHER LOCATIONS AFFECTED INCLUDE...SNICARTE AND OAKFORD.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4011 9065 4031 9021 4005 8980 3988 9029
3989 9044
TIME...MOT...LOC 1949Z 240DEG 26KT 3998 9037
GEELHARTLocal storm report, Aug 17, 3:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD 1 S ARMINGTON 40.33N 89.31W
08/17/2009 LOGAN IL PUBLIC
RELAYED BY LOCAL COUNTY EMA
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:03 AM CDT | Flash Flood Watch | ILX | Cass, DeWitt, Fulton, Knox, Logan, McLean and 11 more | 12 hr |
| Aug 17, 2:49 PM CDT | Special Weather Statement | ILX | Cass | 41 min |
| Aug 17, 4:33 PM CDT | Areal Flood Advisory | ILX | Logan, Sangamon | 3 hr |
| Aug 17, 4:48 PM CDT | Areal Flood Advisory | ILX | DeWitt, Logan, McLean, Tazewell, Woodford | 3 hr |
| Aug 17, 5:18 PM CDT | Areal Flood Advisory | ILX | DeWitt, Macon | 3 hr |
| Aug 17, 6:41 PM CDT | Areal Flood Advisory | ILX | Vermilion | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.